Hypoglycemia symptoms

Luis65
By Luis65 Latest Reply 2018-06-27 01:52:19 -0500
Started 2018-06-24 13:06:34 -0500

I have been struggling to get my A1C back in the <6% range for a while. At one time I was in the 5.6 to 5.8% and had reduced Lantus to 22 units and metformin to 500 mg twice daily. I am up to 30 units Lantus and 1000 mg twice daily with fasting BG running between 105 to 125 mg/dl. Partly this was stress as the love of my live was having heart trouble and I had hernia surgery which keep me off the bike.

I have been getting some great rides in the early AM before the Texas heat gets oppressive, about 100 mile per week. My fBG has dropped to 75 to 80. Last night I woke up with what for me is usual hypo symptoms, hot, sweaty, shaky (that was so bad I didn't test because I don't think I could hold the meter) plus something new, the palm and fingers of my right had were itching like crazy- does this mean I am coming into money? Anyway, just wondering if anyone else has has itching during a hypo?

If I get another hypo I will decrease the Lantus a unit or 2 and see what happens.


6 replies

Joshuamiller7602
Joshuamiller7602 2018-06-27 01:52:19 -0500 Report

I think decreasing Lantus without consulting your GP is not a good idea. It may cause hyperglycemic condition again. So, consulting your doctor will be a good idea.

msann
msann 2018-06-25 10:28:22 -0500 Report

wow sorry to hear I have the itching problem being diabetic that is one of the side effects hope you get relief soon

Type1Lou
Type1Lou 2018-06-25 07:25:37 -0500 Report

I don't get itching but do get numbness in my mouth (like a novocaine shot) sometimes when having a low…also vision "skipping" like an old movie reel. When do you take your Lantus shot? When I was on MDI (Lantus and NovoLog) and was having many nighttime lows, my endo changed my bedtime shot of Lantus to the morning. Even though it is a 24-hr insulin, it might have a slight peak effect at the onset. Changing the time of my Lantus worked a bit but eventually, my hypo problems led me to finally give an insulin pump a try. Lows are no fun at all.

Luis65
Luis65 2018-06-25 17:42:11 -0500 Report

Hi, Lou, I split the dose in 2, 18 units at 9PM and 12 units at 9AM. It's suppose to be good for 24 hours but it is not flat with the peak at 6 hours. I had the low around 11:30 PM which is just a couple of hours.

Type1Lou
Type1Lou 2018-06-26 08:38:06 -0500 Report

Maybe try 16 or 17 units at 9 pm and 12 or 14 units at 9 am? Or back off one unit at a time on the pm dose if your daytimes are going OK? Dawn Phenomenon might be why pm dose is/needs to be higher. Gary Scheiner's graph in "Think Like a Pancreas"of Lantus' action time shows that it starts to work in 1 to 3 hours, has no peak and lasts from 20 to 24 hours…sort of like the shape of a mesa…with a climb and descent on both ends and flat on top. The splitting of doses should minimze the "peak" (for want of a better term) effect. It's a pain, but you might want to do some BG tests (@3 hrs and 6 hrs) after taking your evening shot to see how your BG is reacting?